Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 21, 2012, 9:11 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at Mar 21, 2012, 10:57 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 9:11 AM CDT (14:11 UTC)
- In effect from
- Mar 21, 2012, 10:57 AM CDT
- Expired
- Mar 22, 2012, 8:12 AM CDT
- In force
- 21 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Neches (NCST2).
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
003 WGUS44 KSHV 211411 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 911 AM CDT WED MAR 21 2012 TXC001-073-225-221312- /O.NEW.KSHV.FL.W.0055.120321T1557Z-120322T1312Z/ /NCST2.1.ER.120321T1557Z.120321T1800Z.120321T1912Z.NO/ 911 AM CDT WED MAR 21 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE NECHES RIVER NEAR NECHES TEXAS. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 830 AM WEDNESDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...CREST JUST ABOVE FLOOD STAGE THROUGH THIS WEDNESDAY AFTERNOON. * IMPACT...AT 12.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. && LAT...LON 3205 9451 3167 9524 3166 9537 3180 9544 3188 9548 $$
1 follow-up statement
403 WGUS84 KSHV 211424 FLSSHV FLOOD STATEMENT...CORRECTED LATITUDE AND LONGITUDE POLYGON NATIONAL WEATHER SERVICE SHREVEPORT LA 924 AM CDT WED MAR 21 2012 TXC001-073-225-221312- /O.CON.KSHV.FL.W.0055.120321T1557Z-120322T1312Z/ /NCST2.1.ER.120321T1557Z.120321T1800Z.120321T1912Z.NO/ 924 AM CDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE NECHES RIVER NEAR NECHES TEXAS. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 830 AM WEDNESDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...CREST JUST SLIGHTLY ABOVE FLOOD STAGE THROUGH THIS WEDNESDAY AFTERNOON. * IMPACT...MINOR LOWLAND FLOODING && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 21, 4:40 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 21, 4:40 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT WED MAR 21 2012
.DISCUSSION...
MOST OF THE ACTION IN THIS FORECAST PACKAGE IS IN THE FIRST 24 TO
48 HOURS. CUTOFF UPPER LOW HAS MOVED VERY LITTLE OVER THE LAST
SEVERAL HOURS. AS A RESULT...LINE OF CONVECTION IS NOT MAKING VERY
MUCH PROGRESS EWD. RAINFALL WILL CONTINUE OVER MUCH OF LOUISIANA
AND ADJACENT PORTIONS OF SW AR TODAY. RAINFALL AMOUNTS IN EXCESS
OF EIGHT INCHES...ALONG WITH NUMEROUS REPORTS OF FLOODING...HAVE
BEEN OBSERVED IN NATCHITOCHES PARISH. ADDITIONAL RAINFALL MAY LEAD
TO MORE FLOODING PROBLEMS TODAY. FARTHER WEST...MUCH OF E TX/SE
OK/EXTREME SW AR HAVE BEEN RAIN FREE SINCE THIS AFTERNOON. MORE
RAINFALL IS EXPECTED AND IS ALREADY APPROACHING THE AREA PER
LATEST RADAR LOOPS. HOWEVER...THIS ROUND OF RAIN SHOULD BE LIGHT.
SEVERE WX THREAT CONTINUES WITH THE MAIN CONVECTIVE BAND. OVERALL
INSTABILITY HAS DIMINISHED. HOWEVER...HIGH AMOUNTS OF LOW LEVEL
WIND SHEAR CONTINUE TO PRODUCE SHORT-LIVE SPIN-UPS WHERE UPDRAFTS
CAN BECOME MORE ORGANIZED AND SUSTAIN THEMSELVES.
PRECIP SHOULD BEGIN TO TAPER OFF FROM THE SW LATE THIS EVENING AS
PARTS OF THE CWA BECOME DRY SLOTTED AS THE UPPER TROUGH BEGINS TO
EJECT NE INTO OK. UPPER TROUGH WILL SLOWLY TRACK TOWARDS THE MID
MS VALLEY THROUGH THE REMAINDER OF THE WEEK. POSSIBILITY OF WRAP-
AROUND PRECIP WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH THE
REMAINDER OF THE WORK WEEK ACROSS EXTREME NE TX/SE OK/SW AR.
UPPER LOW SHOULD FINALLY MOVE AWAY FROM THE AREA BY LATE FRIDAY
AND DRY WEATHER SHOULD RETURN AS AN UPPER RIDGE TAKES OVER.
REMAINDER OF THE FORECAST IS EXPECTED TO BE DRY THROUGH UNTIL THE
MIDDLE OF NEXT WEEK. TEMPS SHOULD BUILD BACK INTO THE 80S UNDER
THE INFLUENCE OF CLEAR SKIES AND THE UPPER RIDGE. /09/
&&
.AVIATION...
NORTH TO SOUTH AXIS OF MODERATE TO HEAVY RAINFALL BISECTING KMLU AND
KELD TERMINALS. EXPECT PREVAILING RAIN NEXT SVRL HOURS WITH OCNL
RUMBLE OF THUNDER. FURTHER WEST...BACK EDGE OF CONVECTION RIGHT
ALONG A KTXK TO KSHV LINE. SUPRISINGLY...STG TSTM CELL WILL MOVE
ACROSS THE KSHV TERMINAL BTWN 08-0830Z FROM THE SOUTH. SECONDARY
AREA WEAKER CONVECTION DEVELOPING WEST OF CWA...AND WILL LIKELY
REMAIN WEST OF KGGG...KTYR...AND KLFK. WEAK SFC LOW OVER NE TX
BRINGING LIGHT AND VRBL WINDS...WITH SE WINDS AROUND 10 KTS... WELL
TO THE EAST...BUT INCLUDING KMLU. CEILINGS CONTINUE FLUCTUATING
FROM VFR TO MVFR...AND OCCASIONAL IFR. IFR VSBY AND CIGS MAY SET UP
OVER EAST TX SITES WHERE WINDS ARE LIGHT...GROUND IS WET...AND
AMBIENT CLOUDS IN MOSTLY MID LVL RANGE. VERY WET GROUND...AND CONTINUED
LOW LVL SOUTH FLOW ON BACKSIDE OF THIS SYSTEM....MAY SEE AREAS OF
FOG ACROSS MUCH OF THE REGION WED NIGHT./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 49 75 54 81 / 70 40 10 10 10
MLU 63 52 74 54 80 / 100 60 10 10 10
DEQ 61 48 66 47 75 / 70 40 30 30 10
TXK 61 49 69 53 75 / 70 40 20 30 10
ELD 60 50 71 51 78 / 80 60 20 20 10
TYR 67 50 72 53 79 / 30 20 10 10 10
GGG 65 49 74 52 80 / 50 20 10 10 10
LFK 68 49 77 51 83 / 30 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ061-071>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...NONE.
TX...NONE.
&&
09/07Hazardous weather outlook, Mar 21, 5:30 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 530 AM CDT WED MAR 21 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-221030- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 530 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ061-071>073-LAZ001>006-010>012-017-018-221030- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA- NATCHITOCHES- 530 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH LOUISIANA AND SOUTHERN ARKANSAS TODAY. RAINFALL MAY BE HEAVY AT TIMES WITH THE THREAT OF FLASH FLOODING CONTINUING THROUGHOUT THE DAY AS SHOWERS MOVE ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ013-014-019>022-221030- JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 530 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH LOUISIANA AND SOUTHERN ARKANSAS TODAY. A FEW STORMS MAY BECOME SEVERE THIS MORNING...ESPECIALLY ACROSS NORTH LOUISIANA. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO REMAINS POSSIBLE. RAINFALL MAY BE HEAVY AT TIMES WITH THE THREAT OF FLASH FLOODING CONTINUING THROUGHOUT THE DAY AS SHOWERS MOVE ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. 05
In the hours before
Local storm report, Mar 21, 7:06 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM FLASH FLOOD EL DORADO 33.22N 92.66W
03/21/2012 UNION AR LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS ROADS FLOODED AT 19TH AND
GREENBRIAR...AND WESSON ROAD NEAR THREE CREEK.
&&
PARKERLocal storm report, Mar 21, 7:10 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM FLASH FLOOD ARCADIA 32.55N 92.92W
03/21/2012 BIENVILLE LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS NUMEROUS SECONDARY ROADS HAVE
BEEN FLOODED AND CLOSED ACROSS THE PARISH.
&&
PARKERLocal storm report, Mar 21, 7:17 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD 20 SSW NATCHITOCHES 31.49N 93.23W
03/21/2012 NATCHITOCHES LA TRAINED SPOTTER
SEVERAL CREEKS ARE OUT OF THE BANKS...AND SHADY GROVE RD
IS FLOODED EAST OF HWY 117
&&
PARKERLocal storm report, Mar 21, 7:59 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD NATCHITOCHES 31.76N 93.10W
03/21/2012 NATCHITOCHES LA CO-OP OBSERVER
WATER COMPLETELY COVERING HWY 3191...TEXAS STREET...AT
SIBLEY LAKE BOAT LAUNCH. BOAT HOUSES ON CANE RIVER ARE
FLOODED AND HIGH WATER IS APPROACHING ROGUE HOUSE IN THE
DOWNTOWN AREA.
&&
MMAYEAUXLocal storm report, Mar 21, 8:07 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSW JONESBORO 32.20N 92.73W
03/21/2012 JACKSON LA FIRE DEPT/RESCUE
HWY 505 BARRICADED DUE TO OVER A FOOT OF WATER ON ROADWAY
BETWEEN WYATT AND GANSVILLE.
&&
25Special weather statement, Mar 21, 8:56 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT WED MAR 21 2012
LAZ014-211430-
OUACHITA-
856 AM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 853 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHWOOD...OR NEAR
BROWNSVILLE-BAWCOMVILLE...MOVING NORTH AT 45 MPH.
THIS THUNDERSTORM WILL PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL
OVER OUACHITA PARISH...INCLUDING MONROE...BETWEEN 900 AM AND
930 AM CDT.
WINDS 30 TO 40 MPH MAY ALSO OCCUR WITH THIS STORM.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:28 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 38 hr |
| Mar 20, 8:55 PM CDT | Flash Flood Warning | SHV | Sabine | 10 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.